It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-29-2007, 02:44 PM   #1
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 160
eblguim HB User
BP meds causing excessive sweat??

My friend is taking medication for high blood pressure and is having trouble with excessive sweating after little exertion. He feels ok but the sweating is very anoying.
Has anyone dealt with this successfully?
The doctor gave him a second medicine to deal with the sweating but he doesn't want to start this endless sucession of side effects.
Any help will be greatly appreciated.

 
Old 07-29-2007, 04:08 PM   #2
Senior Member
(female)
 
Join Date: Mar 2007
Location: Plano, Texas USA
Posts: 184
ms58 HB User
Re: BP meds causing excessive sweat??

You should do some research about the med he is taking and see what the usual side effects are. You don't mention what it is, so it's hard to offer info.

 
Sponsors Lightbulb
   
Old 07-29-2007, 08:13 PM   #3
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 160
eblguim HB User
Re: BP meds causing excessive sweat??

He is taking Lisinopril - hctz, which a generic for Tenormin for the high blood pressure, and Atenol (generic for zestoretic) for the sweating.

 
Old 07-30-2007, 04:11 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: BP meds causing excessive sweat??

Quote:
Originally Posted by eblguim View Post
He is taking Lisinopril - hctz, which a generic for Tenormin for the high blood pressure, and Atenol (generic for zestoretic) for the sweating.
Eb,

I believe you mean to say that he is taking zestoretic (which is a generic for Lisinopril and hydrochlorothiazide) and atenolol for high blood pressure. Both medications are used to treat high blood pressure...that is not to say that they are not used to treat other conditions...

Having been on all of these meds at one time or other, I am not aware of sweating being a side effect...is your friend diabetic? If so, there may be some connection to his diabetic conditon and the medications.

Bethsheba

 
Old 07-30-2007, 05:31 AM   #5
Member
(female)
 
Join Date: Aug 2006
Posts: 80
flowersx2 HB User
Re: BP meds causing excessive sweat??

I think excessive sweating is a side effect of many bp meds (you have to read the fine print ) It's not the most common side effect but its there and I suffer from it also. You can do some research for hyperhidrosis and that might help. Most suggest certain-dri but that doesn't cure when every single pore sweats. And once I start I can't stop. It has caused problems and at times been very embarrassing. Unfortunately, I don't have any suggestions except that he's not alone.

 
Old 07-30-2007, 06:08 AM   #6
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 160
eblguim HB User
Re: BP meds causing excessive sweat??

thank you all for the responses.
Yes, it is the discomfort of being somewhere and sweating from every pore...

flowers - so you haven't found any thing that makes you sweat less? Switching meds perhaps? Does it change with the seasons? Are you diabetic?
I'm sorry to be nosy, but are you overweight? My friend is overweight and I'm wondering if that might be a factor.

 
Old 07-30-2007, 08:08 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: USA
Posts: 3,159
bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
Re: BP meds causing excessive sweat??

Eb,

Some high blood pressure has an identifiable cause...this kind of blood pressure is referred to as secondary hypertension.

Symptoms such as high blood pressure, sweating, headaches, palpitations, dizziness, or weight loss can suggest a glandular cause or, sometimes a tumor. Two conditions that cause high blood pressure and sweating, that immediately come to mind, are aldosteronism and pheochromocytoma. The doctors are not always familiar with these conditions (even though it is thought that one of these conditions may be relatively common), so you may have to do some research...but it may very well be worth your time to learn more. Keep in mind, usually you don't have to have ALL of the symptoms...some people only have one or two.

Bethsheba

Last edited by bethsheba; 07-30-2007 at 09:10 AM. Reason: clarification

 
Old 07-30-2007, 09:26 AM   #8
Member
(female)
 
Join Date: Aug 2006
Posts: 80
flowersx2 HB User
Re: BP meds causing excessive sweat??

Quote:
Originally Posted by eblguim View Post
thank you all for the responses.
Yes, it is the discomfort of being somewhere and sweating from every pore...

flowers - so you haven't found any thing that makes you sweat less? Switching meds perhaps? Does it change with the seasons? Are you diabetic?
I'm sorry to be nosy, but are you overweight? My friend is overweight and I'm wondering if that might be a factor.
I need to loose 10 lbs but overall I'm in pretty good shape. I work out 3x/week, play tennis (singles and doubles) 2-3x / week. So, overall pretty active. I didn't have this problem before I started meds a couple of years ago. Mine is worse during hormonal times of the month so that woudn't be an issue for a male... It does seem worse during the hotter times and when I"m outdoors and it's humid. I just have a harder time cooling down once I start. The only thing I"ve been able to do is wear clothes that don't show and are a little cooler.

 
Old 07-30-2007, 03:36 PM   #9
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 160
eblguim HB User
Re: BP meds causing excessive sweat??

Thanks again for the input.
The sweating problem is actually a side effect from the medications he is on. He never had this problem before.
I guess beign overweight is not a factor, but heat and humidity might be.

Flowers, did you have the same side effect in other bp medications? Do you think this might me a side effect related to the person, more than related to the meds. What I mean is, I wonder if some people will develop this specific side effect no matter what bp meds they are on. Or if the side effect is specific to a specific medication.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High Blood Pressure Meds and Excessive Sweating bharkins High & Low Blood Pressure 5 11-08-2007 08:04 AM
Excessive forehead sweating seyzna General Health 19 07-09-2007 10:28 AM
excessive sweating botro Women's Health 1 06-18-2007 02:19 PM
Excessive sweating fashion05 General Health 5 12-25-2006 02:46 PM
Excessive Sweating aknapp General Health 11 03-01-2006 08:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:16 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!